Alert archive / Wisconsin / Winter Storm Warnings in 2018

Winter Storm Warning 5, NWS Green Bay, WI

April 2, 201821 counties in Wisconsin

NWS Green Bay, WI issued this winter storm warning at Apr 2, 2018, 2:48 PM CDT for 21 counties in Wisconsin. It took effect at Apr 3, 2018, 1:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2018, 2:48 PM CDT (19:48 UTC)
In effect from
Apr 3, 2018, 1:00 AM CDT
Expired
Apr 3, 2018, 3:11 AM CDT
In force
2 hr
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS43 KGRB 021948
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
248 PM CDT Mon Apr 2 2018

...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA...

.Low pressure developing over eastern Colorado this evening will
track to southeast Kansas by morning, then turn northeast and
track to near Chicago by late Tuesday. This track favors heavy
snow across most of central and northeast Wisconsin. Northeast
winds will increase as the low approaches. This will result in
some blowing and drifting of snow, especially in east-central
Wisconsin. Snow from the storm will diminish from west to east 
late Tuesday night and Wednesday morning, but north winds behind 
the departing storm are likely to slow efforts to clear the roads 
of snow. 

WIZ020>022-031-037>040-045-048>050-073-074-030330-
/O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/
/O.NEW.KGRB.WS.W.0005.180403T0600Z-180404T1400Z/
Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Mountain, Lakewood, 
Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, 
New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee,
Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, 
Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, 
and Pensaukee
248 PM CDT Mon Apr 2 2018

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 9 AM CDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 11
  inches are expected.

* WHERE...Portions of central, east central and northeast 
  Wisconsin.

* WHEN...From 1 AM Tuesday to 9 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commute on Tuesday. The
  evening commute will be particularly difficult. Winds gusting as
  high as 35 mph will cause some blowing and drifting of the snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow will 
make travel difficult. The latest road conditions can be obtained
by calling 5 1 1.

&&

$$

WIZ010>013-018-019-030-035-036-030330-
/O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/
/O.NEW.KGRB.WS.W.0005.180403T0600Z-180404T0900Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Marathon-Wood-Portage-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
248 PM CDT Mon Apr 2 2018

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 4 AM CDT
WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 11
  inches are expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commute on Tuesday. The
  evening commute will be particularly difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow will 
make travel difficult. The latest road conditions can be obtained
by calling 5 1 1.
&&

$$

WIZ005-030330-
/O.UPG.KGRB.WS.A.0006.180403T0600Z-180404T0600Z/
/O.NEW.KGRB.WW.Y.0011.180403T0600Z-180404T0900Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
248 PM CDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 4 AM
CDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 inches
  are expected.

* WHERE...Vilas County.

* WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on hazardous travel conditions,
  including during the morning and evening commute on Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that snow will cause 
travel difficulties. Be prepared for snow covered roads and 
limited visibilities, and use caution while driving. The latest 
road conditions can be obtained by calling 5 1 1.

&&

$$

Skowronski
2 follow-up statements
785 
WWUS43 KGRB 030301
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1001 PM CDT Mon Apr 2 2018

...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA...

.Low pressure developing over eastern Colorado this evening will
track to southeast Kansas by morning, then turn northeast and
track to near Chicago by late Tuesday. This track favors heavy
snow across most of central and northeast Wisconsin. Northeast
winds will increase as the low approaches. This will result in
some blowing and drifting of snow, especially in east-central
Wisconsin. Snow from the storm will diminish from west to east
late Tuesday night and Wednesday morning, but north winds behind
the departing storm are likely to slow efforts to clear the roads
of snow.  

WIZ020>022-031-037>040-045-048>050-073-074-031115-
/O.CON.KGRB.WS.W.0005.180403T0600Z-180404T1400Z/
Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Mountain, Lakewood, 
Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, 
New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee,
Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, 
Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, 
and Pensaukee
1001 PM CDT Mon Apr 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO
9 AM CDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 11
  inches.

* WHERE...Portions of central, east central and northeast 
  Wisconsin.

* WHEN...From 1 AM Tuesday to 9 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commute on Tuesday. The
  evening commute will be particularly difficult. Winds gusting as
  high as 35 mph will cause some blowing and drifting of the snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow will 
make travel difficult. The latest road conditions can be obtained
by calling 5 1 1.

&&

$$

WIZ010>013-018-019-030-035-036-031115-
/O.CON.KGRB.WS.W.0005.180403T0600Z-180404T0900Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Marathon-Wood-Portage-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
1001 PM CDT Mon Apr 2 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO
4 AM CDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches, with localized amounts up to 10 inches, are expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the morning and evening commute on Tuesday. The
  evening commute will be particularly difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow will 
make travel difficult. The latest road conditions can be obtained
by calling 5 1 1.

&&

$$

WIZ005-031115-
/O.CON.KGRB.WW.Y.0011.180403T0600Z-180404T0900Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
1001 PM CDT Mon Apr 2 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
4 AM CDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 7 inches
  are expected.

* WHERE...Vilas County.

* WHEN...From 1 AM Tuesday to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on hazardous travel conditions,
  including during the morning and evening commute on Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means that snow will cause 
travel difficulties. Be prepared for snow covered roads and 
limited visibilities, and use caution while driving. The latest 
road conditions can be obtained by calling 5 1 1.

&&

$$
210 
WWUS43 KGRB 030811
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
311 AM CDT Tue Apr 3 2018

...MAJOR LATE-SEASON WINTER STORM HEADED FOR THE AREA...

.Low pressure developing over western Kansas early this morning, 
will turn northeast and track south of Chicago this afternoon. 
This track favors heavy snow across most of central and northeast 
Wisconsin. Northeast winds will increase as the low approaches. 
This will result in some blowing and drifting of snow, especially 
in east-central Wisconsin. Snow from the storm will diminish from
west to east late tonight and Wednesday morning, but north winds 
behind the departing storm are likely to slow efforts to clear the
roads of snow. 

WIZ020>022-031-037>040-045-048>050-073-074-031700-
/O.CAN.KGRB.WS.W.0005.000000T0000Z-180404T1400Z/
/O.NEW.KGRB.WS.W.0006.180403T1500Z-180404T1400Z/
Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie-
Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Mountain, Lakewood, 
Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, 
New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee,
Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, 
Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, 
Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, 
Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, 
and Pensaukee
311 AM CDT Tue Apr 3 2018

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 AM
CDT WEDNESDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow 
  accumulations of 7 to 10 inches are expected.

* WHERE...Portions of central, east central and northeast 
  Wisconsin.

* WHEN...From 10 AM this morning to 9 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Winds gusting as high as 
  35 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

WIZ010>013-018-019-030-035-036-031700-
/O.CAN.KGRB.WS.W.0005.000000T0000Z-180404T0900Z/
/O.NEW.KGRB.WS.W.0006.180403T1500Z-180404T0900Z/
Oneida-Forest-Florence-Northern Marinette County-Lincoln-Langlade-
Marathon-Wood-Portage-
Including the cities of Rhinelander, Crandon, Aurora, 
Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, 
Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
311 AM CDT Tue Apr 3 2018

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
CDT WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches, with localized amounts up to 10 inches, are expected.

* WHERE...Portions of central, north central and northeast 
  Wisconsin.

* WHEN...From 10 AM this morning to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions, 
  including during the evening commute. Be prepared for 
  significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ005-031700-
/O.CAN.KGRB.WW.Y.0011.000000T0000Z-180404T0900Z/
/O.NEW.KGRB.WW.Y.0012.180403T1500Z-180404T0900Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
311 AM CDT Tue Apr 3 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 AM CDT WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches are expected.

* WHERE...Vilas County.

* WHEN...From 10 AM this morning to 4 AM CDT Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions, 
  including during the evening commute. Be prepared for reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Kurimski

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 2:33 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 2, 2:33 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
233 PM CDT Mon Apr 2 2018

Will be issuing a Winter Storm Warning for all but Vilas county.
Updated headline coding is below. Rest of discussion to follow a
little later.

.AVIATION...for 18Z TAF Issuance
Issued at 1215 PM CDT Mon Apr 2 2018

Good flight conditions are expected into the afternoon, then
conditions will deteriorate during the mid-late afternoon as a
band of snow develops east into the area. There will probably be a
lull in the snow during the evening, though cloud bases will
likely lower as moisture increases across the area. Conditions
will deteriorate rapidly overnight or early Tuesday morning as the
main snow band with the incoming system pushes into the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 1 AM Tuesday to 9 AM CDT Wednesday for
WIZ020>022-031-037>040-045-048>050-073-074.

Winter Storm Warning from 1 AM Tuesday to 4 AM CDT Wednesday for
WIZ010>013-018-019-030-035-036.

Winter Weather Advisory from 1 AM Tuesday to 4 AM CDT Wednesday
for WIZ005.
&&

AVIATION.......Skowronski
Hazardous weather outlook, Apr 2, 3:38 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
338 AM CDT Mon Apr 2 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
338 AM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Snow is expected across the area late this afternoon and continue
through tonight. Accumulations of 1 to 4 inches are expected
which could bring slippery road conditions for the Tuesday morning
commute.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Significant snow accumulations are anticipated Tuesday into
Tuesday night. Additional snow accumulations of 5 to 7 inches are
possible, thus a Winter Storm Watch remains in effect. The snow
will result in hazardous travel conditions.

There is a chance of light snow on Thursday afternoon or evening
that could produce a few slippery spots on area roads.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts to the National
Weather Service in Green Bay.

LMZ521-522-541>543-030845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
338 AM CDT Mon Apr 2 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Gale force gusts from the north are possible Tuesday night. As a
result, a Gale Watch has been issued for Lake Michigan.

AK/KLB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:36 AM CDTGale WatchGRB16 hr
Apr 2, 4:36 AM CDTSmall Craft AdvisoryGRB35 hr
Apr 2, 2:48 PM CDTWinter Weather AdvisoryGRBVilas12 hr

Nearby

Winter Storm Warnings in Wisconsin, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.